Hail, St. Johns
- When
- November 26, 1:05 PM EST
- Where
- St. Johns County, 2.4 mi NNW of Summer Haven
- Measured
- 0.88 in hail
- Reported by
- Social Media
- Coordinates
- 29.730, -81.240
Nickel to pea size hail was reported in Crescent Beach.
Pre-frontal storms developed across NE FL ahead with surface based CAPE near 1000 J/kg and bulk 0-6 km shear around 45 kts with elevated steep lapse rates.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Pre-frontal storms developed across NE FL ahead with surface based CAPE near 1000 J/kg and bulk 0-6 km shear around 45 kts with elevated steep lapse rates.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Nov 26, 8:15 AM EST, 4 hours 50 minutes earlier.
Area Forecast Discussion
National Weather Service Jacksonville FL
815 AM EST Mon Nov 26 2018
.UPDATE.../through this evening/...
Prefrontal trough with a band of showers and embedded
thunderstorms, moving Southeast across the forecast area early
this morning. This line is expected to continue tracking Southeast
this morning into early afternoon. The main line should move
Southeast of forecast area around 21z. The best chance for strong
to possibly severe storms will be over far Southeastern counties,
generally along and South of a line from KGNV to KSGJ where the
instability will have a chance to increase before the line
arrives.
The front itself is entering far Northwestern counties as
of 8 am. The front will sweep Southeast across the forecast area
through the day. Noticeably drier and cooler air will follow this
frontal passage. High temperatures will occur this morning across
SE GA, and early this afternoon over NE FL, with temperatures
then falling.
&&
.AVIATION.../12z TAF period/...
A period of wind shear possible this morning ahead of an
approaching cold front.
Line of storms will move through area TAF sites this morning into
early afternoon. Gusty winds and heavy rainfall will accompany
these storms.
A trend toward VFR is expected late this afternoon, which will
continue through the night.
&&
.MARINE...
Have expanded the small craft advisory based on latest trends.
Strong cold front will move Southeast across region Today,
bringing a round of showers and storms. High pressure will build
from the West behind this front Tonight through Tuesday night. The
high will build overhead for Wednesday through Thursday. This high
will move to the East on Friday, as a frontal system approaches
from the West.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 64 36 54 31 / 10 10 0 0
SSI 68 41 56 36 / 90 10 0 0
JAX 71 40 58 32 / 90 10 0 0
SGJ 73 42 59 38 / 80 10 0 0
GNV 73 41 59 32 / 80 10 0 0
OCF 74 44 61 34 / 80 10 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Coastal Flood Advisory until 5 PM EST this afternoon for Clay-
Coastal Duval-Coastal Flagler-Coastal Nassau-Coastal St.
Johns-Inland Duval-Inland Flagler-Inland St. Johns-Putnam.
GA...Coastal Flood Advisory until 5 PM EST this afternoon for Coastal
Camden-Coastal Glynn.
AM...Small Craft Advisory until 10 PM EST this evening for Waters
from Altamaha Sound GA to Fernandina Beach FL from 20 to 60
NM-Waters from Fernandina Beach to St. Augustine FL from 20
to 60 NM-Waters from St. Augustine to Flagler Beach FL from
20 to 60 NM.
&&Special Weather Statement National Weather Service Jacksonville FL 1012 AM EST MON NOV 26 2018 FLZ025-124-125-261600- Inland Duval FL-Coastal Nassau FL-Coastal Duval FL- 1012 AM EST MON NOV 26 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DUVAL COUNTY UNTIL 1100 AM EST... * At 1012 AM EST, National Weather Service meteorologists were tracking a strong thunderstorm near Jacksonville International Arpt, moving east at 30 mph. * Dime size hail and winds in excess of 45 mph possible with this storm. * Locations impacted include... Jacksonville, Jacksonville International Arpt, Arlington, Neptune Beach, San Pablo, Craig Field, Little Talbot Island, Fort Caroline, Oceanway and Normandy. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. If you can hear thunder, you are close enough to be struck! Seek a safe shelter inside a building or vehicle. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 3030 8178 3048 8179 3054 8139 3028 8135 TIME...MOT...LOC 1512Z 265DEG 26KT 3041 8170 SHASHY
Special Weather Statement
National Weather Service Jacksonville FL
1041 AM EST MON NOV 26 2018
FLZ021-022-261615-
Columbia FL-Suwannee FL-
1041 AM EST MON NOV 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COLUMBIA AND SOUTHERN
SUWANNEE COUNTIES UNTIL 1115 AM EST...
* At 1040 AM EST, National Weather Service meteorologists were
tracking a strong thunderstorm 14 miles north of Steinhatchee,
moving northeast at 50 mph.
* Dime size hail and winds in excess of 40 mph possible with this
storm.
* Locations impacted include...
Lake City, Columbia, Wellborn, Five Points, Watertown, Winfield,
Suwannee Valley, Obrien and Mcalpin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3026 8288 3033 8265 3012 8252 2998 8296
2999 8296 3001 8298 3001 8300 3003 8301
3007 8307 3008 8307 3009 8311 3011 8312
3010 8314 3011 8315
TIME...MOT...LOC 1540Z 241DEG 45KT 2988 8342
SHASHYSpecial Weather Statement
National Weather Service Jacksonville FL
1117 AM EST MON NOV 26 2018
FLZ022-023-030-GAZ164-261700-
Columbia FL-Baker FL-Union FL-Charlton GA-
1117 AM EST MON NOV 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR BAKER...NORTHEASTERN UNION...EAST
CENTRAL COLUMBIA AND SOUTH CENTRAL CHARLTON COUNTIES UNTIL NOON
EST...
* At 1117 AM EST, National Weather Service meteorologists were
tracking a strong thunderstorm over Watertown, or near Lake City,
moving east at 55 mph.
* Dime size hail and winds in excess of 45 mph possible with this
storm.
* Locations impacted include...
Lake City, Macclenny, Glen St. Mary, Five Points, Watertown,
Olustee and Sanderson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3048 8204 3036 8204 3036 8205 3014 8205
3014 8263 3026 8269
TIME...MOT...LOC 1617Z 248DEG 47KT 3021 8256
SHASHYSpecial Weather Statement
National Weather Service Jacksonville FL
1208 PM EST MON NOV 26 2018
FLZ036-037-040-261745-
Putnam FL-Alachua FL-Marion FL-
1208 PM EST MON NOV 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALACHUA...
NORTHWESTERN MARION AND CENTRAL PUTNAM COUNTIES UNTIL 1245 PM EST...
* At 1206 PM EST, National Weather Service meteorologists were
tracking showers and thunderstorms along a line extending from
Bardin to near Williston. Movement was east at 25 mph.
* Small hail and winds around 40 to 45 mph possible with these
storms.
* Locations impacted include...
Palatka, Interlachen, East Palatka, Citra, Hawthorne, Cross Creek,
Orange Springs, Orange Mills, Bardin and Hollister.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2935 8241 2945 8241 2959 8212 2976 8167
2967 8152 2965 8152 2926 8229
TIME...MOT...LOC 1706Z 265DEG 20KT 2972 8170 2942 8240
SHASHYSpecial Weather Statement National Weather Service Jacksonville FL 1234 PM EST MON NOV 26 2018 FLZ033-036>038-040-133-261815- Coastal St. Johns FL-Putnam FL-Inland Flagler FL-Alachua FL- Marion FL-Inland St. Johns FL- 1234 PM EST MON NOV 26 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALACHUA... NORTHWESTERN FLAGLER...SOUTHEASTERN ST. JOHNS...NORTH CENTRAL MARION AND CENTRAL PUTNAM COUNTIES UNTIL 115 PM EST... * At 1234 PM EST, National Weather Service meteorologists were tracking strong thunderstorms along a line extending from Saint Augustine Beach to near Orange Springs. Movement was east at 25 mph. * Small hail and winds in excess of 45 mph possible with these storms. * Locations impacted include... Saint Augustine, Palatka, Interlachen, Hastings, East Palatka, Saint Augustine Beach, Federal Point, Crescent Beach, Orange Springs and Bardin. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with these storms. If you can hear thunder, you are close enough to be struck! Seek a safe shelter inside a building or vehicle. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 2974 8118 2944 8190 2954 8218 2991 8127 TIME...MOT...LOC 1734Z 261DEG 21KT 2986 8126 2952 8201 SHASHY
Special Weather Statement
National Weather Service Jacksonville FL
1244 PM EST MON NOV 26 2018
FLZ021>023-030-031-035-036-261830-
Columbia FL-Baker FL-Union FL-Suwannee FL-Alachua FL-Bradford FL-
Gilchrist FL-
1244 PM EST MON NOV 26 2018
...SPECIAL WEATHER STATEMENT...
* At 1244 PM EST, National Weather Service meteorologists were
tracking a cluster of showers and strong thunderstorm centered
near Columbia, or 8 miles north of Ichetucknee Spring, moving east
at 50 mph.
* Small hail and gusty winds around 40 mph possible with these storm.
* Locations impacted include...
Lake City, Lake Butler, Bell, Raiford, Ichetucknee Spring,
Columbia, Taylor, Macclenny, Fort White and Glen St. Mary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3056 8228 3036 8219 3033 8205 3008 8208
2973 8294 2977 8295 2980 8292 2981 8293
2983 8289 2989 8288 2988 8289 2990 8290
2989 8292 2995 8292 2996 8295 3001 8298
3001 8300 3008 8307 3009 8311
TIME...MOT...LOC 1744Z 256DEG 42KT 3009 8275
SHASHYThe Jacksonville radar (KJAX), 95 km away, was scanning. The volume nearest the first event began at 18:06 UTC.
1 hail. Local standard time, as filed.
Nickel to pea size hail was reported in Crescent Beach.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2018Every state in 2018This day in weather historyWarnings in Florida, November 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 788228.